Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 24, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 18, 2018, 5:57 PM CDT for Jefferson County, Orange County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2018, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 18, 2018, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 73 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:41 PM CDT | FLASH FLOOD | 4 Ese Beaumont, TX | MLK IRVING ST. UNDERPASS FLODDED W/ STALLED CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WGUS54 KLCH 182257
FFWLCH
TXC245-361-190300-
/O.NEW.KLCH.FF.W.0024.180618T2257Z-180619T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
557 PM CDT MON JUN 18 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Texas...
Orange County in southeastern Texas...
* Until 1000 PM CDT.
* At 552 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Two to four inches of
rain have fallen over the last six hours, with isolated amounts of
four to six inches from Sabine Pass to Port Arthur, Nederland, and
Groves Texas.
. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Vidor, Bridge City, West Orange, Central Gardens, Sabine Pass,
Bevil Oaks, Rose City, Pine Forest, Port Acres, Orangefield, La
Belle, Southeast Texas Regional Airport and Sea Rim State Park.
Additional rainfall amounts of two to three inches are possible in
the warned area as additional showers train from the Gulf across
Southeast Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3012 9431 3017 9428 3019 9418 3016 9411
3020 9410 3020 9371 3014 9369 3008 9373
3008 9372 3006 9370 3000 9377 2999 9386
2993 9386 2984 9395 2980 9395 2968 9385
2968 9400 2964 9414
$$
Landreneau1 follow-up statement
365
WGUS74 KLCH 190158
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
858 PM CDT MON JUN 18 2018
TXC361-190204-
/O.CAN.KLCH.FF.W.0024.000000T0000Z-180619T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange TX-
858 PM CDT MON JUN 18 2018
...THE FLASH FLOOD WARNING FOR ORANGE COUNTY IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 2991 9409 3016 9418 3012 9408 3008 9409
3007 9403 3003 9403 3003 9400 3001 9400
3002 9398 3001 9398 3001 9396 2999 9394
3000 9392 2998 9386 2993 9386 2984 9395
2980 9395 2968 9385 2968 9400 2965 9413
$$
TXC245-190300-
/O.CON.KLCH.FF.W.0024.000000T0000Z-180619T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-
858 PM CDT MON JUN 18 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EASTERN JEFFERSON COUNTY...
At 854 PM CDT, Doppler radar and automated rain gauges indicated
most of the heavy rain has diminished over the warned area, with
only light rain falling over the warned area. However, runoff of the
rainfall from this afternoon and early evening will continue to
cause flooding across areas from Sabine Pass to Port Arthur,
Nederland, and Groves Texas.
Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Central
Gardens, Sabine Pass, Port Acres, Southeast Texas Regional Airport
and Sea Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2991 9409 3016 9418 3012 9408 3008 9409
3007 9403 3003 9403 3003 9400 3001 9400
3002 9398 3001 9398 3001 9396 2999 9394
3000 9392 2998 9386 2993 9386 2984 9395
2980 9395 2968 9385 2968 9400 2965 9413
$$
LandreneauWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 4:14 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 18, 4:14 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
414 PM CDT Mon Jun 18 2018
.DISCUSSION...Rain totals across the area have been somewhat
limited today with generally light stratiform rains prevailing.
Exception to that for this afternoon has been the development of
training showers moving over southeast Texas and heavily focused
on Jefferson county where a flash flood warning is in effect. Slow
westward advancing tropical wave approaching or over the Texas
coast will keep the faucet on for the next few days, especially
over the western portion of the forecast area.
Limited changes to forecast. Aforementioned feature will maintain
a steady stream of deep tropical moisture flowing into the
region. Deepest moisture progged to hold along and to the west of
the Sabine river where a potential will remain through Wednesday
for flooding rains. WPC maintaining a slight risk for our lower
southeast Texas counties. Drier weather pattern and heat returning
area-wide for the latter half of the week.
&&
.MARINE...A weak tropical wave will continue to move across the
western Gulf of Mexico and into Texas through tonight. This
system will interact with a surface high building in from the
western Atlantic and tighten the pressure gradient over the
northwest Gulf. The result will be strong onshore flow and rough
seas with small craft conditions into this evening. Tides will
also run about a foot above astronomical levels through tonight.
The tropical wave will also bring an increase in moisture with
numerous showers and storms through mid-week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 86 72 88 / 30 50 20 50
LCH 74 85 76 88 / 70 70 40 50
LFT 74 88 75 90 / 30 60 20 40
BPT 76 84 77 87 / 80 80 60 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 AM CDT Tuesday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution until 4 PM CDT this afternoon for
GMZ432-435.
&&
PUBLIC...23Hazardous weather outlook, Jun 18, 4:48 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 448 PM CDT Mon Jun 18 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 192200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 448 PM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Showers and a few thunderstorms associated with an area of disturbed weather over the western Gulf of Mexico will continue to develop and spread inland into tonight. Some locally heavy rainfall will be possible, especially south of the I-10 corridor in southwest Louisiana and southeast Texas. Rainfall rates of 1 to 2 inches per hour may lead to some minor street flooding in poor drainage urban areas. Wind gusts with the showers could approach 35 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tropical-like moisture will continue over the region, especially coastal southwest Louisiana and southeast Texas, leading to high rain chances and the possibility of locally heavy rainfall again Tuesday. Additional rainfall across lower southwest Louisiana and southeast Texas will be 1 to 2 inches, with locally higher amounts. The remainder of the forecast area will see rainfall amounts less than 1 inch. Minor street flooding will be possible where the heavy rainfall amounts occur. Wind gusts to 30 mph and occasional cloud to ground lightning will also be possible with the storms. Rain chances will gradually decrease toward the middle and latter part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-192200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 448 PM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight The interaction between a tropical wave over the western Gulf of Mexico and high pressure over the southeast US will keep an elevated onshore flow and high seas in place. Some wind gusts in the numerous showers could be greater than gale force. Tides along the coast will be around 1 foot above the astronomical predicted levels. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions will begin to improve on Tuesday as the tropical wave moves further into the Texas coast, lessening the pressure gradient. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:17 PM CDT | Flash Flood Warning | LCH | Jefferson | 118 min |
| Jun 18, 4:08 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 112 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.